I was diagnosed with a duodenal ulcer in January after having an EGD. For the past year or so, I've had a disruption with my normal B.M. pattern. I've never had a long term problem with constipation, I used to have a B.M everyday but now, I might go every 4 days or so. (I apologize for being so graphic) When I do have a B.M. I don;t have trouble straining or anything, the stool is very soft but much darker than usual. I'm wondering...could the ulcer be the cause of the constipation?
The ulcer is probably bleeding causing the dark stool, and if I were you I'd contact your GI and address this new symptom with him. I would think the ulcer would be healed enough by now to not be bleeding, so he needs to know about this. Take care..
Isis, are you taking any medication for the condition? If so, it's possible the medication may be causing the problems. Many GI medications, like others taken for a variety of conditions, can cause alterations in bowel habits.
The only medication I've been taking for the ulcer is Prilosec. I've been taking Exforge 10mg for high blood pressure for 4 years and have not had a problem with constipation. The constipation and soft stools started before the Ulcer diagnoses and Prilosec. I recently had a CT scan and was told I have spots on my liver. I'm wondering if this could be a cause.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.